Hail, Bradley
- When
- May 13, 10:43 PM EST
- Where
- Bradley County, Cleveland
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 35.167, -84.883
Penny size hail was reported between McDonald and Cleveland at exit 22 on I-75.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MRX wrote it up.
Penny size hail was reported between McDonald and Cleveland at exit 22 on I-75.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at May 13, 6:50 PM EST, 3 hours 53 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 750 PM EDT SAT MAY 13 2006 .DISCUSSION...UPPER LOW OVER THE VICINITY OF LAKE MICHIGAN IS SLOWLY DROPPING SOUTH TOWARD THE OHIO VALLEY. A SERIES OF WAVES CONTINUES TO ROTATE AROUND THE LOW...PROVIDING THE POTENTIAL FOR ASSOCIATED PRECIP TO BRUSH ACROSS NORTHERN ZONES. ADDITIONALLY...AN UPPER JET WILL PUSH INTO THE REGION THIS EVENING/OVERNIGHT...PROVIDING DECENT UPPER SUPPORT FOR CONVECTION. THE MAIN FOCUS OF THIS SHOULD REMAIN TO OUR WEST AND SOUTH. WITH OUR AIR MASS REMAINING FAIRLY DRY IN WESTERLY FLOW WITH DEWPOINT IN THE 40S...CHANCE POPS CURRENTLY IN FORECAST SHOULD HANDLE THE SITUATION. WILL UPDATE FORECAST TO REMOVE EVENING WORDING. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 51 67 46 66 / 40 30 20 20 KNOXVILLE MCGHEE TYSON AIRPORT, TN 49 63 43 63 / 50 40 30 30 OAK RIDGE, TN 48 62 44 63 / 50 40 30 30 TRI CITIES AIRPORT, TN 47 61 42 61 / 50 40 30 30 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && MJB
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 345 AM EDT SAT MAY 13 2006 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-140830- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 345 AM EDT (245 AM CDT) SAT MAY 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT A STRONG COLD FRONT WILL DROP SOUTHEAST INTO THE TENNESSEE VALLEY TONIGHT...RESULTING IN SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SHOWERS AND THUNDERSTORMS WILL REMAIN IN THE FORECAST OUT THROUGH THURSDAY...DUE TO THE PRESENCE OF A LARGE AREA OF LOW PRESSURE TO OUR NORTH OVER THE GREAT LAKES AND OHIO RIVER VALLEY REGIONS. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS UNLIKELY AT THIS TIME. TG
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 812 PM EDT SAT MAY 13 2006 TNZ099-140045- HAMILTON- 812 PM EDT SAT MAY 13 2006 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN HAMILTON COUNTY... AT 811 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR LOOKOUT MOUNTAIN....MOVING EAST AT 40 MPH. PEOPLE IN SOUTHERN HAMILTON COUNTY...INCLUDING LOOKOUT MOUNTAIN AND CHATTANOOGA...EAST BRAINERD...AND OOLTEWAH...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. PEA SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT SUNDAY MORNING FOR EAST TENNESSEE. DGS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
840 PM EDT SAT MAY 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM TSTM WND DMG JASPER 35.06N 85.63W
05/13/2006 MARION TN LAW ENFORCEMENT
NUMEROUS TREES DOWN IN JASPER AND ACROSS THE SOUTHERN
PART OF THE COUNTY.
&&
GRCPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
852 PM EDT SAT MAY 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM HAIL CHATTANOOGA 35.07N 85.26W
05/13/2006 E1.00 INCH HAMILTON TN TRAINED SPOTTER
QUARTER SIZE HAIL AT EAST BRAINARD AND AT EXIT 5 ON I-75.
GOLFBALL SIZE HAIL AT EAST RIDGE. ALL REPORTS FROM 820 PM
EDT TO 825 PM EDT. REPORTED BY TRAINED SPOTTERS AND HAM
OPERATORS.
&&
GRCPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
908 PM EDT SAT MAY 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM HAIL CHATTANOOGA 35.07N 85.26W
05/13/2006 E1.00 INCH HAMILTON TN NWS EMPLOYEE
QUARTER SIZE HAIL AT EAST BRAINARD RD. AND GUNBARREL RD.
REPORTED BY NWS/RFC EMPLOYEE.
&&
GRCPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1012 PM EDT SAT MAY 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM TSTM WND DMG CLEVELAND 35.18N 84.87W
05/13/2006 BRADLEY TN LAW ENFORCEMENT
ONE TREE DOWN IN CLEVELAND AND NUMEROUS POWER LINES DOWN
FROM CLEVELAND TO THE GEORGIA BORDER. REPORTED BY
DISPATCH.
0958 PM HAIL HAYESVILLE 35.05N 83.82W
05/13/2006 E1.00 INCH CLAY NC PUBLIC
QUARTER SIZE HAIL AT HAYESVILLE. REPORTED BY PUBLIC AND
RELAYED BY THE NWS/ATL.
&&
GRCThe Northeast Alabama radar (KHTX), 112 km away, was scanning. The volume nearest the first event began at 03:42 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2006Every state in 2006This day in weather historyWarnings in Tennessee, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5510304.